Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 242, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 3, 2005, 10:53 PM CDT for Sac County, Iowa. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2005, 10:53 PM CDT (03:53 UTC)
- Expired
- Aug 3, 2005, 11:46 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Sac County, IA
The radar
The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:30 PM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 3:30 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT WED AUG 3 2005 .DISCUSSION... ISOLATED TS OCCURRING NOW AT THE EDGE OF THE CAP OVER FAR NERN CWA. THIS CONVECTION ALSO RIGHT AT THE NOSE OF STRONGER SFC WINDS INDICATING AN AREA OF ENHANCED LOW LEVEL CONVERGENCE. HENCE MAIN FORECAST ISSUE WILL BE CONVECTION BOTH THIS EVENING THEN LATE THIS EVENING INTO OVERNIGHT WITH COLD FRONT MOVING SOUTH OUT OF DAKOTAS. NAM, HAS BEEN CONSISTENT WITH THE CONVECTION FOR SEVERAL RUNS...THERE FRO SEE NO NEED TO LOWER POPS TONIGHT. WILL RAISE POPS UP NORTH OF 1-80 FOR ALL TIMEFRAMES OVERNIGHT. SEVERE POTENTIAL APPEARS LIMITS AS BEST SHEAR REMAINS BEHIND FRONT BUT REALLY GOOD CAPES EXIST OVER NRN IA. THUNDERSTORMS SHOULD FIRE ALONG FRONT OVER DAKOTAS AND ADVECT INTO THE NW/NE FORECAST AREA AFTER 02Z. AS CDFNT DROPS SE OF THE CWA, WL LKLY STALL OUT TO OUR S. ATTM THINKING IS THAT PCPN AREA ASSOCD WITH FNT WL REMAIN TO THE S OF THE CWA. NOT MUCH IN THE WAY OF WX AFT THU THRU REST OF FCST PD. TEMPS WL BE BLO NORM THRU SAT WITH GRADUAL WRMUP AFT THAT INTO THE MIDDLE OF NXT WK. SHUD SEE TEMPS REBOUND TO CLOSE TO 90 BY MON THRU WED. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 3, 8:42 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 842 PM CDT WED AUG 3 2005 IAZ004>007-015>017-023>028-033>035-041200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER- 842 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CROSS NORTHERN IOWA TONIGHT FROM WEST TO EAST AND THEN DIMINISH WELL AFTER MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS MAY ALSO PRODUCE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS RE-ENTER THE FORECAST MONDAY AND MONDAY NIGHT. THE SEVERE POTENTIAL OF THESE STORMS WILL BE BETTER DETERMINED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IAZ036>039-044>050-057>062-070>075-081>086-092>097-041200- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 842 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN AND ESPECIALLY CENTRAL IOWA AFTER MIDNIGHT. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE STORMS MAY ALSO PRODUCE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY LINGER INTO THURSDAY MORNING...BUT SHOULD BE DIMINISHING IN INTENSITY SO THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY OVERNIGHT. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:18 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 37 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.